Treatment has started

  • 4 replies
  • 6 subscribers
  • 973 views

Just a follow on from my previous post. My husband received his treatment of chemotherapy last Friday, his second is due this Friday coming. He’s on a 21 day cycle of treatment (day 1, day 8 and nil on day 15 and then repeating).

Not sure what we expected - you hear so many horror stories - but the treatment went well, no sickness or other side effects until yesterday when severe fatigue took hold, he is still fatigued today and has gone for another lie down.

My husband phoned the Macmillan nurse for advice and apparently fatigue is a side effect of chemotherapy.

Any recommendations on how to help alleviate this, foods or supplements etc 

Thank you

  • Hello Rosie, please do not read too much into the horror stories as each person is different in how they react to the treatment, fatigue is the most common side effect im afraid, your husband is doing the right thing in resting. I would suggest simple and easy food that is full of calories etc, soup and dairy products are normally a good idea. If he is really struggling with his food due to a lack of appetite then you could ask for food supplement drinks like Ensure, Fortisips, Skandishakes as they are packed with all the daily needs, they are not over tasty but they do the job and come in quite a few flavours mainly sweet-tasting although there is a company called Aymes who do special soups that are quite nice , i think they do veg, chicken and mushroom. These are available on prescription if you ask your husband dietician or consultant. He will have good and bad days so it's a case of taking things a day at a time. Wishing you and your husband all the best with the treatment and recovery, take care.

                                                                           Chris x

    Its sometimes not easy but its worth it ! 

    Community Champion Badge

  • Rosie73, I just want to express my wishes for the best results with your hubby's chemo! I hope he responds well to the scheme and that his symptoms become lighter and fewer as the therapy progresses! xx

  • Thank you for taking the time to reply, he’s been advised to speak to his consultant which he’ll do next week.